MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that before a vitreo-retinal surgery an ophthalmic regulator did not dispense gas.Procedure was completed on the same day with another regulator.There was no patient harm.
 
Additional Manufacturer Narrative
Corrected information provided in sections d.2a, d.2b and g.4.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
There were three (3) regulators associated with this reported event.However, a single lot number will serve for one (1) of the regulators in this investigation.A check of the batch production record for this lot showed no unusual manufacturing issues.A check of the complaint records showed seven other complaints against this lot.A check of confirmed complaints for regulators showed 29 complaints since the beginning of 2016.This product is not a serviceable item but was returned for testing.One regulator for this lot was received in poor condition, there were ridge marks on the outlet.The regulator was tested and found to have flow within specification.However, it did express dead end pressure creep.Flow rate at 100psi must be between 2000 and 4000 cc/min.When the flow is blocked, the pressure in the line post regulator must be less than 10psi.When regulator for this lot was tested (for pressure regulation) the unit went above 10psi and therefore failed for high dead-end pressure.Although there was flow, the unit does not meet specifications.The root cause of the reported event is determined to be a faulty regulator.However, how or why this regulator became non-conforming cannot be conclusively determined.The root cause of the reported event is determined to be a faulty regulator.However, how or why this regulator became non-conforming cannot be conclusively determined.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17423460
Report Number2518435-2023-00022
Device Sequence Number17655920
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public00380657973033
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number112607
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer08/18/2023
10/04/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date08/30/2023
10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown